Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 53, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 31, 2021, 1:08 AM CDT for 4 counties in Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2021, 1:08 AM CDT (06:08 UTC)
- Expired
- Mar 31, 2021, 1:36 AM CDT
- In force
- 28 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cleveland County, AR, Grant County, AR, Jefferson County, AR, Lincoln County, AR
The radar
The Little Rock radar (KLZK), 94 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.1 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
596
WUUS54 KLZK 310608
SVRLZK
ARC025-053-069-079-310700-
/O.NEW.KLZK.SV.W.0053.210331T0608Z-210331T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
108 AM CDT Wed Mar 31 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Northeastern Cleveland County in southeastern Arkansas...
Southeastern Grant County in central Arkansas...
Southwestern Jefferson County in southeastern Arkansas...
Western Lincoln County in southeastern Arkansas...
* Until 200 AM CDT.
* At 108 AM CDT, a severe thunderstorm was located near Rison, moving
east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Star City... Rison...
Nebo... Feenyville...
Lamont... Whitefield...
Linwood... Cane Creek State Park...
Kedron... Toledo...
Tarry... Tamo...
Palmyra... Moscow...
Crigler... Staves...
Glendale in Lincoln County... Calhoun...
Pinebergen... Faith...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3393 9234 3410 9233 3419 9173 3387 9172
TIME...MOT...LOC 0608Z 270DEG 34KT 3401 9226
HAIL...1.00IN
WIND...60MPH
$$
2302 follow-up statements
162
WWUS54 KLZK 310626
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
126 AM CDT Wed Mar 31 2021
ARC053-310636-
/O.CAN.KLZK.SV.W.0053.000000T0000Z-210331T0700Z/
Grant AR-
126 AM CDT Wed Mar 31 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANT COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3392 9222 3410 9221 3419 9173 3387 9172
TIME...MOT...LOC 0626Z 269DEG 31KT 3401 9206
$$
ARC025-069-079-310700-
/O.CON.KLZK.SV.W.0053.000000T0000Z-210331T0700Z/
Cleveland AR-Jefferson AR-Lincoln AR-
126 AM CDT Wed Mar 31 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR NORTHEASTERN CLEVELAND...SOUTHWESTERN JEFFERSON AND WESTERN
LINCOLN COUNTIES...
At 126 AM CDT, a severe thunderstorm was located near Kedron, or 8
miles northeast of Rison, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Star City... Rison...
Nebo... Feenyville...
Whitefield... Linwood...
Cane Creek State Park... Toledo...
Kedron... Glendale in Lincoln County...
Tarry... Calhoun...
Tamo... Pinebergen...
Faith... Palmyra...
Moscow... Crigler...
Ladd... Calmer...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3392 9222 3410 9221 3419 9173 3387 9172
TIME...MOT...LOC 0626Z 269DEG 31KT 3401 9206
HAIL...0.75IN
WIND...60MPH
$$
230632
WWUS54 KLZK 310636
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
136 AM CDT Wed Mar 31 2021
ARC025-069-079-310645-
/O.CAN.KLZK.SV.W.0053.000000T0000Z-210331T0700Z/
Cleveland AR-Jefferson AR-Lincoln AR-
136 AM CDT Wed Mar 31 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLEVELAND...
SOUTHWESTERN JEFFERSON AND WESTERN LINCOLN COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3392 9222 3410 9221 3419 9173 3387 9172
TIME...MOT...LOC 0630Z 270DEG 34KT 3401 9195
$$
230What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 12:55 AM CDT, 13 minutes earlier.
Area forecast discussion, Mar 31, 12:55 AM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 1255 AM CDT Wed Mar 31 2021 .UPDATE... Updated to include 06z aviation discussion. .AVIATION... Conds vary from VFR over Nrn terminals behind the front, to IFR/LIFR over Cntrl/Srn sites where TSRA/SHRA has developed along and ahead of the cold front. Convection will work E and SE through the overnight period. Additional precip is expected on Wed with low end VFR/high end MVFR conds which should impact all terminals. Precip will wind down late with conds improving to VFR near sunset. Winds will shift this morning to the W then NW behind the front. Winds may be gusty at times, but will relax by 00z Wed. && .PREV DISCUSSION...(ISSUED 623 PM CDT Tue Mar 30 2021) UPDATE... Updated to include the 00Z aviation discussion. AVIATION... Rain showers will continue to increase through this evening into tonight. TSRA is possible at central and south terminals. A cold front will approach the state Wednesday afternoon clearing terminals from NW to SE. MVFR/IFR conditions are expected through tonight, however, LIFR conditions are possible where TSRA sets up. Post frontal passage, VFR conditions are expected as CIGs lift and VIS improves. PREV DISCUSSION...(ISSUED 249 PM CDT Tue Mar 30 2021) SHORT TERM...Tonight Through Thursday An upper ridge continues to move east and is along the east coast with a large upper trough over the Plains. This trough will slide to the east Wednesday and Thursday. The upper trough axis will move to the Appalachians Thursday. A warm front in south Arkansas will continue to lift north this afternoon and evening as a cold front approaches from the northwest. Ahead of the cold front, showers and thunderstorms will develop. Rain chances will increase overnight and taper off on Wednesday. A few storms could become severe this evening with large hail and damaging winds the main threats. Flash flooding could be a concern in the south and southeast with a saturated ground and one to one and a quarter inches of rain expected. Thursday will be dry as surface high pressure increases over the area. The Freeze Watch will continue for Thursday morning. Lows tonight will be in the upper 30s to upper 40s and then in the lower to mid 30s Wednesday night. Highs will be in the 50s Wednesday and in the mid 50s to mid 60s Thursday. LONG TERM...Thursday Night Through Tuesday Settled wx will prevail through the majority of the extended term. Broad sfc high pressure will remain in place over the Cntrl MS river valley through the early portion of the PD w/ AR on the S/Wrn periphery of anticyclonic flow. Fri morning, another freeze will be possible over the N/Ern quarter of the state, w/ a majority of the hazard area flirting with the freezing mark and some readings just a few degrees below the freezing mark further N/E. As the sfc high pressure begins to shift E/wrd slowly, upper flow will become somewhat stagnant w/ weakening hgt field gradients and quasi-zonal mean flow. W/ no upper-lvl support, the sfc high will stall out over the Appalachians and position a regime of Srly winds over the FA, and promote a warming trend towards seasonable temperatures, and overnight low temps becoming more regulated. Due to the stalled high, a strong sfc pres grad will be noted over the Cntrl and Srn Plains, which could result in some strong to gusty gradient winds spilling over into the FA by this weekend and into next week. Otherwise, no sig or hazardous wx is anticipated. && .LZK Watches/Warnings/Advisories... Freeze Watch from late tonight through Thursday morning FOR Baxter-Boone-Fulton-Izard-Lawrence-Marion-Newton-Randolph-Searcy- Sharp-Stone. && Aviation...JONES
Hazardous weather outlook, Mar 30, 3:28 AM CDT, 21 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 328 AM CDT Tue Mar 30 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-311000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 328 AM CDT Tue Mar 30 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight A cold front will approach the state from the northwest late this evening, bringing the potential for scattered thunderstorms with it. The front will cross the state tonight and some of the storms could be strong with large hail and gusty winds possible. However, widespread severe weather is not anticipated at this time. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday Following the cold front, strong and gusty northerly winds of 15-20 mph with gusts in excess of 25 mph will possible through Wednesday evening. Caution is advised on area lakes. Later in the week, below average morning temperatures are expected. There is a possibility of sub freezing temperatures in the north Thursday morning, and in northern/eastern/central sections of the state Friday morning. Temperatures are expected to drop into the upper 20s to lower 30s across these areas with widespread lows in the 30s elsewhere. .Spotter Information Statement... Spotter activation is not anticipated. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 230/Goudsward
In the hours before
Special weather statement, Mar 30, 8:53 PM CDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Little Rock AR
853 PM CDT Tue Mar 30 2021
ARZ065-310215-
Desha AR-
853 PM CDT Tue Mar 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DESHA COUNTY UNTIL 915 PM
CDT...
At 853 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Yancopin to 6 miles west of Rosedale to
near Kelso to McGehee. Movement was east at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Rohwer... Arkansas City...
Watson... Lucca Landing...
Yancopin... McGehee...
Kelso... Masonville...
McArthur...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3396 9097 3397 9109 3393 9101 3385 9107
3378 9099 3378 9113 3373 9115 3367 9103
3370 9121 3369 9122 3362 9113 3361 9113
3356 9145 3357 9145 3398 9122 3396 9121
3394 9115 3400 9116 3410 9088 3409 9087
TIME...MOT...LOC 0153Z 256DEG 29KT 3392 9115 3387 9114 3379 9121 3361
9140
62Special weather statement, Mar 30, 11:21 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1121 PM CDT Tue Mar 30 2021
ARZ052>054-062-310500-
Hot Spring AR-Pike AR-Clark AR-Dallas AR-
1121 PM CDT Tue Mar 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLARK...SOUTHEASTERN
PIKE...NORTHWESTERN DALLAS AND SOUTHEASTERN HOT SPRING COUNTIES UNTIL
MIDNIGHT CDT...
At 1120 PM CDT, Doppler radar was tracking a strong thunderstorm near
Okolona, or 16 miles north of Prescott, moving east at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Arkadelphia... Caddo Valley...
Okolona... Gum Springs in Clark County...
Richwoods... Halfway...
Antoine... Lower Lake Recreation Area...
Curtis... Manning...
Joan... Hollywood...
Dalark... Griffithtown...
LAT...LON 3396 9338 3395 9340 3396 9346 3411 9350
3424 9278 3400 9273 3395 9337
TIME...MOT...LOC 0420Z 260DEG 39KT 3404 9339
GoudswardThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:53 PM CDT | Special Weather Statement | LZK | Desha | 22 min |
| Mar 30, 11:21 PM CDT | Special Weather Statement | LZK | Clark | 39 min |
| Mar 30, 11:55 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Grant, Hot Spring | 35 min |
| Mar 31, 12:25 AM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Dallas, Grant, Hot Spring, Jefferson | 50 min |
| Mar 31, 1:41 AM CDT | Special Weather Statement | LZK | Ouachita | 49 min |
| Mar 31, 2:21 AM CDT | Special Weather Statement | LZK | Desha | 24 min |
| Mar 31, 2:59 AM CDT | Special Weather Statement | LZK | Drew | 46 min |
| Mar 31, 3:14 AM CDT | Severe Thunderstorm Warning | LZK | Bradley, Cleveland, Desha, Drew | 46 min |
| Mar 31, 3:41 AM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew, Lincoln | 34 min |
| Mar 31, 4:02 AM CDT | Special Weather Statement | LZK | Drew | 13 min |
| Mar 31, 4:17 AM CDT | Frost Advisory | LZK | Cleburne, Independence, Jackson | 7 hr |
| Mar 31, 4:17 AM CDT | Freeze Warning | LZK | Baxter, Cleburne, Fulton, Independence, Izard, Jackson and 7 more | 29 hr |
| Mar 31, 2:38 PM CDT | Freeze Watch | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 30 more | 24 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.